Alert archive / Kentucky / Flash Flood Warnings in 2020

Flash Flood Warning 57, NWS Paducah, KY

June 30, 2020Henderson County, Union County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jun 30, 2020, 4:33 PM CDT for Henderson County, Union County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2020, 4:33 PM CDT (21:33 UTC)
Expired
Jun 30, 2020, 9:00 PM CDT
In force
4 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Henderson County, KY, Union County, KY

The radar

The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:29 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 30, 3:29 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Tue Jun 30 2020

.SHORT TERM...(Tonight through Thursday night)
Issued at 320 PM CDT Tue Jun 30 2020

Pattern remains essentially stagnant, with meandering mid/upper
low situated over the mid MS River Valley, and very moist and
unstable air in place over the lower OH Valley. PWATs continue to
hover up close to 2 inches or so, extremely high for even this
time of year. Unfortunately, this leaves us looking to more of
the same, with additional rounds of thunderstorms with torrential
downpours likely at many locations along the MS River Valley
tonight into Wednesday. the flow around the upper low will become
more nwly with time, and should support most activity moving sse
down the river valley. One will likely impact the region late
this afternoon and into the evening, evolving from just south the
St Louis metro area. Another is expected is congeal later tonight
into Wed morning, possibly a bit farther west than the first.
Consequently, will continue the ongoing flash flood watch tonight.
Decided to go ahead and extent it through tomorrow at this point,
with much of the of the region in marginal to slight risk on the
WPC Day 2 Excessive Rain Outlook. Once again, if we manage to get
some decent heating Wed during the day, we cannot rule out an
isolated damaging wind gust here and there. Overall, severe risk
looks to be on the low side, esp compared to the heavy rain
potential.

Eventually, as we head into Wed night/Thu time frame, upper level
ridging should begin to build in from the west. This would lessen
the shower/thunderstorm coverage, even during the daylight hours.
Hot and humid conditions will remain, however, with highs up near
90 and dew points in the lower half of the 70s.

.LONG TERM...(Friday through Tuesday)
Issued at 320 PM CDT Tue Jun 30 2020

There is fairly good confidence on a less active and seasonably warm
pattern through the extended.

Surface high pressure will nudge southward into our cwa late this
week. With a northeast surface flow in place, somewhat drier air
will work into the region. This will result in limited PoP chances,
and possibly completely dry conditions on Friday and Saturday.

There is some model variability later in the weekend and early next
week with regards to how far north the deeper moisture associated
with a weak upper low over the Gulf Coast states ends up making it.
The best dynamics and thus majority of precipitation is expected to
remain south of our area. However, there is enough of a signal to
continue with the low chance PoPs Sunday through Tuesday.

With some influence from the upper ridge axis situated to our west,
temperatures look to remain near early July normals, with highs
around 90/lower 90s and lows around 70. Humidity levels will remain
fairly uncomfortable with dewpoints in the mid 60s to around 70, but
this won't be as oppressive compared to the current airmass in
place. Heat index values look to top out in the mid 90s most days.

&&

.AVIATION...
Issued at 1257 PM CDT Tue Jun 30 2020

Expect occasional showers and thunderstorms to become more
widespread as the afternoon progresses, especially across
southern IL. Local MVFR to IFR conditions within storms, along
with variable gusty winds up to 30 kts. Tonight, the chance of
showers and storms will continue. A few strong storms possible
Mainly VFR, but local MVFR/IFR with convection again. Winds will
be variable and mostly light, though gusty with storms.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Wednesday morning for ILZ075>078-
     080>094.

MO...Flash Flood Watch through Wednesday morning for MOZ076-086-087-
     110>112-114.

IN...Flash Flood Watch through Wednesday morning for INZ081-082-
     085>088.

KY...Flash Flood Watch through Wednesday morning for KYZ001>022.

&&

SHORT TERM...GM
LONG TERM...SP
Hazardous weather outlook, Jun 30, 3:49 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
349 PM CDT Tue Jun 30 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
349 PM CDT Tue Jun 30 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for most of the region through
tonight. Refer to the Watch product for details.

There is a marginal risk of severe storms through tonight.
Isolated damaging winds and marginally severe hail will be the
primary storm hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a continued chance for thunderstorms Wednesday and
Thursday. Isolated severe storms cannot be ruled out, but the main
storm hazards should come with lightning and torrential
downpours.

Isolated storms are in the forecast Friday on into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time. Please report
any observed flooding and/or heavy rainfall amounts.

In the hours before

Local storm report, Jun 30, 3:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 NW PADUCAH            37.09N 88.66W
06/30/2020                   MCCRACKEN          KY   TRAINED SPOTTER

            COUNTY PARK ROAD AND COLEMAN ROAD CLOSED BY
            FLASH FLOODING.

&&

DWS
Local storm report, Jun 30, 3:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     3 WNW PADUCAH           37.09N 88.68W
06/30/2020                   MCCRACKEN          KY   TRAINED SPOTTER

            AT LEAST SIX POWER POLES SNAPPED BY HIGH
            WINDS. TIME ESTIMATED FROM RADAR.

&&

DWS
Local storm report, Jun 30, 3:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 NW PADUCAH            37.08N 88.66W
06/30/2020  M0.75 INCH       MCCRACKEN          KY   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED ON PARK AVENUE.

&&

SP
Special weather statement, Jun 30, 3:57 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
357 PM CDT Tue Jun 30 2020

KYZ006-008-009-302145-
Marshall KY-Calloway KY-Graves KY-
357 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLOWAY...
SOUTHWESTERN MARSHALL AND SOUTHERN GRAVES COUNTIES UNTIL 445 PM
CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm
on the south side of Mayfield, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mayfield, Hardin, Kirksey and Brewers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 8870 3675 8875 3689 8831 3663 8822
TIME...MOT...LOC 2055Z 255DEG 17KT 3669 8864

York
Local storm report, Jun 30, 4:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLASH FLOOD      PINCKNEYVILLE           38.08N 89.38W
06/30/2020                   PERRY              IL   911 CALL CENTER

            SEVERAL COUNTY ROADS AROUND PERRY COUNTY ARE
            CLOSED DUE TO FLOODING.

&&

DWS
Special weather statement, Jun 30, 4:22 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
422 PM CDT Tue Jun 30 2020

ILZ084-MOZ076-086-302200-
Jackson IL-Bollinger MO-Perry MO-
422 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTH
CENTRAL BOLLINGER AND PERRY COUNTIES UNTIL 500 PM CDT...

At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ava to St. Mary to near Farmington.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Perryville, Ava, Campbell Hill, Longtown, Silver Lake and Lithium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near lakes in the area, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3794 8927 3752 9003 3753 9014 3764 9015
      3768 9010 3782 9000 3787 8994 3787 8990
      3791 8984 3788 8980 3785 8979 3785 8974
      3780 8968 3782 8968 3783 8966 3793 8961
TIME...MOT...LOC 2120Z 266DEG 16KT 3787 8999 3761 9033

York

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:26 PM CDTSpecial Weather StatementPAHTrigg49 min
Jun 30, 3:26 AM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more40 hr
Jun 30, 8:20 AM CDTFlash Flood WarningPAHCaldwell, Hopkins3 hr
Jun 30, 1:41 PM CDTSpecial Weather StatementPAHGraves34 min
Jun 30, 2:08 PM CDTSpecial Weather StatementPAHBallard52 min
Jun 30, 2:33 PM CDTSpecial Weather StatementPAHBallard, McCracken42 min
Jun 30, 2:56 PM CDTSpecial Weather StatementPAHMcCracken34 min
Jun 30, 3:07 PM CDTFlash Flood WarningPAHMcCracken113 min
Jun 30, 3:25 PM CDTSpecial Weather StatementPAHMcCracken, Marshall50 min
Jun 30, 3:57 PM CDTSpecial Weather StatementPAHGraves, Marshall48 min
Jun 30, 4:34 PM CDTSpecial Weather StatementPAHWebster41 min
Jun 30, 4:46 PM CDTSpecial Weather StatementPAHBallard44 min
Jun 30, 5:02 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle15 min
Jun 30, 5:27 PM CDTFlash Flood WarningPAHDaviess, Henderson, McLean2 hr
Jun 30, 5:32 PM CDTSpecial Weather StatementPAHDaviess43 min
Jun 30, 5:50 PM CDTFlash Flood WarningPAHBallard2 hr
Jun 30, 6:13 PM CDTSpecial Weather StatementPAHBallard32 min
Jun 30, 6:42 PM CDTAreal Flood AdvisoryPAHCarlisle, Fulton, Graves, Hickman2 hr
Jun 30, 6:48 PM CDTSpecial Weather StatementPAHFulton42 min
Jun 29, 7:16 PM CDTSpecial Weather StatementPAHHardin44 min
Jun 29, 9:22 PM CDTFlash Flood WarningPAHGallatin, White2 hr
Jun 29, 9:28 PM CDTSpecial Weather StatementPAHWabash47 min
Jun 30, 4:39 AM CDTFlash Flood WarningPAHJackson, Johnson, Pope, Saline, Union, Williamson6 hr
Jun 30, 5:05 AM CDTFlash Flood WarningPAHHamilton3 hr
Jun 30, 5:50 AM CDTFlash Flood WarningPAHFranklin, Hamilton, Perry4 hr
Jun 30, 11:15 AM CDTFlash Flood WarningPAHWayne112 min
Jun 30, 1:46 PM CDTFlash Flood WarningPAHAlexander, Johnson, Union6 hr
Jun 30, 1:57 PM CDTSpecial Weather StatementPAHJohnson33 min
Jun 30, 2:59 PM CDTSpecial Weather StatementPAHJackson, Perry46 min
Jun 30, 3:15 PM CDTFlash Flood WarningPAHPerry3 hr
Jun 30, 3:35 PM CDTFlash Flood WarningPAHFranklin, Hamilton, White5 hr
Jun 30, 4:54 PM CDTFlash Flood WarningPAHJackson77 min
Jun 30, 4:56 PM CDTSpecial Weather StatementPAHJackson, Union49 min
Jun 30, 5:10 PM CDTSevere Thunderstorm WarningPAHJackson, Union50 min
Jun 30, 5:27 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union48 min
Jun 30, 4:54 AM CDTFlash Flood WarningPAHCape Girardeau3 hr
Jun 30, 4:22 PM CDTSpecial Weather StatementPAHPerry38 min
Jun 30, 5:16 PM CDTFlash Flood WarningPAHBollinger, Cape Girardeau2 hr
Jun 30, 6:03 PM CDTSpecial Weather StatementPAHBollinger, Wayne42 min
Jun 30, 6:15 PM CDTFlash Flood WarningPAHWayne67 min
Jun 30, 6:20 PM CDTSpecial Weather StatementPAHNew Madrid40 min
Jun 30, 6:36 PM CDTAreal Flood WarningPAHPerry2 hr

Nearby

Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.